MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL; INSTRUMENT, STEREOTAXIC
Model Number 9733065
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The straight base was returned to the manufacturer for analysis.Analysis found that as reported the guide stem would not fit easily into the straight base on the angled base.Analysis found that the reported event was related to a mechanical issue.Device manufacturing date is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a cranial biopsy.It was reported that intra-operatively, the surgeon was unable to get the straight base to engage with the clear guide stem.They opened a second kit of a different lot number and had the same issue.The surgeon swapped to an angled base plate with a twenty minute delay and no negative impact to the patient.The rest of the case went smoothly.

Brand Name
TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9156112
Report Number1723170-2019-05110
Device Sequence Number2139002
Product Code HAW
UDI-Device Identifier00643169702912
UDI-Public00643169702912
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model Number9733065
Device Catalogue Number9733065
Device Lot Number066229518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight73